Why is Vicodin Abuse Popular Among Teens?

Signs of Vicodin abuse have emerged in Minnesota at a growing rate. Vicodin combines acetaminophen, an ingredient in many OTC painkillers, and hydrocodone, a potent narcotic.

Vicodin is easily accessed by teens who know someone recovering from surgery or pain. Plus, early signs of Vicodin use can usually be concealed. In 2016, Vicodin was the most frequently prescribed drug on the Minnesota Prescription Monitoring Program, which detects drug diversion and misuse.

Common Street Names

Street names for Vicodin include:

  • Vikes
  • Vics
  • Vicos
  • Hydros
  • Lorris
  • Fluff
  • Scratch
  • Norco
  • Idiot Pills
  • Tabs
  • Watsons
  • 357s

How is Vicodin Abused?

Even taken under a doctor’s instruction, Vicodin must be carefully monitored. It can produce a characteristic high quickly. In most cases, Vicodin is abused by swallowing or chewing the pill. Vicodin side effects become even more severe when the drug is combined with alcohol.

Overview of How the Drug is Abused

Effects/High

Vicodin is known for a euphoric high that includes mental and physical relaxation, including the reduction of physical pain the user may be experiencing. This is often described as a relaxed, sedate, and pleasant feeling.

In higher dosages, the drug acts directly on the brain’s pleasure centers. This can induce psychological dependency in a single dose. One of the most profound Vicodin abuse effects is the strong motivation to seek more out as the high becomes difficult to sustain.

Warning Signs

Common Vicodin abuse symptoms include nausea, vomiting, appetite loss, sweating, weakness, and disorientation. Although these don’t necessarily indicate an overdose, overdose can happen suddenly – especially if the user raises the dosage or consumes alcohol.

When abusing a potent narcotic, psychological and personality changes occur. Teens may disengage from family and friends to conceal their behavior. They may lose interest in former activities and stay out late to attend parties or meet dealers.

Long-Term Effects and Dangers of Abuse

Vicodin overdose is the most dangerous long-term risk of abuse. Vicodin overdose symptoms consist of depressed breathing along with a risk of coma, liver failure, and cardiac arrest. Anyone experiencing clammy skin, blue lips, and difficulty breathing should seek emergency care.

Vicodin Treatment: How Anthony Louis Center Helps Teens

Vicodin abuse is a serious problem, but it can be overcome. The sooner teens get professional help in a safe and professional care environment, the smoother their path will be. Many teens make a complete recovery from Vicodin’s effects in a matter of months.

Experts at the Anthony Louis Center strive every day to develop the latest protocols for Vicodin treatment – providing both medical help and emotional support to develop healthy coping mechanisms for a drug-free life.
To learn more, contact us today.